Alert archive / Wisconsin / Small Craft Advisories in 2018

Small Craft Advisory 33, NWS Green Bay, WI

April 17, 2018

NWS Green Bay, WI issued this small craft advisory at Apr 17, 2018, 3:58 PM CDT. It took effect at Apr 18, 2018, 1:00 PM CDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Apr 17, 2018, 3:58 PM CDT (20:58 UTC)
In effect from
Apr 18, 2018, 1:00 PM CDT
Expired
Apr 19, 2018, 1:00 PM CDT
In force
24 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

483 
WHUS73 KGRB 172058
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
358 PM CDT Tue Apr 17 2018

LMZ541>543-180500-
/O.NEW.KGRB.SC.Y.0033.180418T1800Z-180419T1800Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
358 PM CDT Tue Apr 17 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO 1 PM CDT
THURSDAY...

The National Weather Service in Green Bay has issued a Small
Craft Advisory, which is in effect from 1 PM Wednesday to 1 PM
CDT Thursday. 

* WINDS...Northeast winds will increase to 15 to 25 knots with
  gusts to 30 to 35 knots Wednesday night.

* WAVES...Increasing to 3 to 5 feet Wednesday afternoon, 4 to 7
  feet Wednesday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
7 follow-up statements
522 
WHUS73 KGRB 180215
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
915 PM CDT Tue Apr 17 2018

LMZ541>543-181015-
/O.CON.KGRB.SC.Y.0033.180418T1800Z-180419T1800Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
915 PM CDT Tue Apr 17 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO
1 PM CDT THURSDAY...

* WINDS...Northeast winds will increase to 15 to 25 knots with 
  gusts to 30 to 35 knots Wednesday night. 

* WAVES...Increasing to 3 to 5 feet Wednesday afternoon, 4 to 7 
  feet Wednesday night. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
062 
WHUS73 KGRB 180858
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
358 AM CDT Wed Apr 18 2018

LMZ541>543-181700-
/O.CON.KGRB.SC.Y.0033.180418T1800Z-180419T1800Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
358 AM CDT Wed Apr 18 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 1 PM CDT THURSDAY...

* WINDS...Northeast winds will increase to 15 to 25 knots this
  afternoon with gusts to 30 to 35 knots tonight. 

* WAVES...Increasing to 3 to 5 feet this afternoon, then 4 to 7
  feet tonight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
724 
WHUS73 KGRB 181528
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1028 AM CDT Wed Apr 18 2018

LMZ541>543-182330-
/O.CON.KGRB.SC.Y.0033.180418T1800Z-180419T1800Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1028 AM CDT Wed Apr 18 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT
THURSDAY...

* WINDS...Northeast increasing to 15 to 25 knots early this
  afternoon, backing northwest Thursday morning. Gusts to around 
  30 knots tonight.

* WAVES...Building to 3 to 6 feet this afternoon and evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

Bersch
314 
WHUS73 KGRB 182009
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
309 PM CDT Wed Apr 18 2018

LMZ541>543-190415-
/O.CON.KGRB.SC.Y.0033.000000T0000Z-180419T1800Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
309 PM CDT Wed Apr 18 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT
THURSDAY...

* WINDS...Northeast increasing to 15 to 25 knots, backing 
  northwest Thursday morning. Gusts to around 30 knots tonight. 

* WAVES...Building to 3 to 6 feet this afternoon and evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
140 
WHUS73 KGRB 190245
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
945 PM CDT Wed Apr 18 2018

LMZ541>543-191045-
/O.CON.KGRB.SC.Y.0033.000000T0000Z-180419T1800Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
945 PM CDT Wed Apr 18 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT
THURSDAY...

* WINDS...Northeast increasing to 15 to 25 knots, backing 
  northwest Thursday morning. Gusts to around 30 knots tonight. 

* WAVES...3 to 6 feet tonight subsiding to 2 to 4 Thursday
  afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
991 
WHUS73 KGRB 190827
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
327 AM CDT Thu Apr 19 2018

LMZ541>543-191630-
/O.CON.KGRB.SC.Y.0033.000000T0000Z-180419T1800Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
327 AM CDT Thu Apr 19 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WINDS...North 15 to 25 knots, backing northwest this morning 
  and then diminishing to 10 to 15 knots this afternoon. 

* WAVES...3 to 6 feet this morning, subsiding to 2 to 4 this
  afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
188 
WHUS73 KGRB 191516
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1016 AM CDT Thu Apr 19 2018

LMZ541>543-191800-
/O.CON.KGRB.SC.Y.0033.000000T0000Z-180419T1800Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1016 AM CDT Thu Apr 19 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WINDS...North 15 to 25 knots, backing northwest and diminishing
  to 10 to 20 knots this afternoon. 

* WAVES...2 to 4 feet, subsiding to 1 to 2 this afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

Bersch

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 17, 2:26 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Apr 17, 2:26 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
226 PM CDT Tue Apr 17 2018

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight...Wednesday...and Wednesday Night
Issued at 220 PM CDT Tue Apr 17 2018

Another cold April afternoon was noted across north-central and
northeast Wisconsin as temperatures were only in the upper 20s
to middle 30s. Normal high temperatures for this time of year
are in the lower to middle 50s.

For tonight, some decrease in cloudiness is expected across
much of the area. The combination of partly cloudy skies,
diminishing winds and a fresh snow pack will allow temperatures
to fall below guidance. If some locations across the north
go calm for several hours tonight, temperatures could potentially
fall into the single digits to around 10.

For Wednesday, the next system will bring another round of snow to
the southern half of the state. There are still some timing
differences in when the snow would arrive across east-central
Wisconsin, but confidence is high that 2 to 4 inches will fall
from Marshfield to Wisconsin Rapids east southeast to Wautoma
to Oshkosh to Manitowoc. Dry air will funnel southwest into the
system, thus there will be a sharp gradient in the snowfall
amounts as you head towards Wausau to Green Bay to Kewaunee
where snowfall totals around an inch or less are expected.
Due to the colder start to the day and mostly cloudy skies,
went around 5 degrees colder than guidance for highs on
Wednesday. The snow should end fairly quickly Wednesday
evening as dry air is funneled southward.

.LONG TERM...Thursday Through Tuesday
Issued at 220 PM CDT Tue Apr 17 2018

Once the mid-week system moves east, mid-level ridging should keep
the weather relatively quiet with temperatures slowly moderating
to normal readings by the end of the period.

Next chance for rain looks to be Tuesday as cold front moves
across the state.

The slow moderation in temps will help with a more controlled
snowmelt and river response to the 2-3 inches of water in the
current snow cover.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1155 AM CDT Tue Apr 17 2018

MVFR CIGS will give way to VFR CIGS this afternoon across northern
Wisconsin. Northwest winds of 10 to 20 knots will gradually
diminish this evening. Skies will become clear to partly
cloudy for awhile, then mid and high clouds will be on the
increase later tonight and Wednesday as next weather maker
approaches from the west. Light snow is expected to arrive
across central Wisconsin late Wednesday morning and then
could become moderate at times Wednesday afternoon into
early Wednesday evening across central and east-central
Wisconsin. Very sharp gradient in the snowfall totals are
expected. KAUW/KECS/KGRB could see a dusting to an inch
while KISW/KMFI/KY50/KOSH/KMTW could see 2 to 5 inches
with locally higher amounts near KISW/KY50. Snow should
taper off from north to south Wednesday evening.
&&

.HYDROLOGY...
Issued at 220 PM CDT Tue Apr 17 2018

Forecast conditions through early next week indicate a gradual
melt of the deep snow pack. Temperatures by the weekend appear
closer to normal for a potential of a steadier melt in the daytime
and overnight lows near or below freezing to stop or slow down
the melt. After Wednesday's system, expect some periods of April
sunshine to work on the snow along with relatively low surface
dewpoints. A cold front dropping over the area next Tuesday may
generate up to 0.25 inches of rain.

Rivers will eventually respond to the snow melt, and minor
flooding is quite possible on the usual rivers that experience
(early) spring flooding, but it appears the melt will be
relatively controlled given the forecast.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 1 PM to 11 PM CDT Wednesday for
WIZ045-048>050.

Winter Weather Advisory from 1 PM to 9 PM CDT Wednesday for
WIZ035-036.
&&

SHORT TERM.....Eckberg
LONG TERM......JKL
AVIATION.......Eckberg
HYDROLOGY......JKL
Hazardous weather outlook, Apr 17, 2:31 PM CDT, 1 hour 27 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
231 PM CDT Tue Apr 17 2018

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-181945-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
231 PM CDT Tue Apr 17 2018

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through next Tuesday

Roads could become slippery across parts of central and east-
central Wisconsin Wednesday afternoon into Wednesday evening due
to snow. Two to four inches of snow is possible south of Highway
10.

Rivers and streams across the area will be on the rise through
much of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight. Spotters
across central and east-central Wisconsin are requested
to report snowfall amounts Wednesday afternoon and
evening.

LMZ521-522-541>543-181945-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
231 PM CDT Tue Apr 17 2018

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through next Tuesday

The probability for widespread hazardous weather is low.

Eckberg/JKL

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 2:18 PM CDTWinter Weather AdvisoryGRBCalumet, Manitowoc, Portage, Waushara, Winnebago, Wood20 hr

Nearby

Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.